'Suspicious drug' causes suspected overdoses in five people in Parkdale: police
A drug that police are describing as suspicious caused the suspected overdoses of five people in Parkdale early Wednesday morning.
Police said that officers responded to a call for multiple overdoses in the area of Dufferin Street and Lakeshore Boulevard West just before 8:30 a.m.
According to investigators, five people had consumed a quantity of an unknown narcotic, which is believed to be an opioid.
Each individual suffered adverse effects to the drug and one person was transported to hospital. No deaths were reported.
“As the drug was consumed before police arrived, there is no description of it at this time,” police said in a news release issued on Wednesday.
Police believe that more of this suspicious drug may have been sold or given to others.
On Sunday, police issued a warning about a suspicious drug that had been linked to two overdose deaths in Toronto's Deer Park neighbourhood.
Police said a 53-year-old man and a 33-year-old man went to a house party in the area of Yonge Street and Lawton Boulevard, consumed narcotics, and later “succumbed to the potent effects of the drugs.”
Speaking to CTV News Toronto, police said that, at this time, it does not appear that the drugs used in either incident are connected.
Investigators are asking anyone with information related to the investigation to contact them or Crime Stoppers.